Log in
Pernicious Anaemia Society
16,691 members11,555 posts

B12 Injections - side effects

Hi

I have read that acne can be a side effect of B12 injections - has anyone had this experience - and is there any way that I can avoid it.

I am 63 years old now and don't want the return of the dreaded acne which plagued me all of my teenage years if I can avoid it.

5 Replies
oldestnewest

Hi jacjc, I started getting spots on my upper back, chest and face a couple of weeks into loading doses (which started in March this year for me). What I've found is they come and go, usually around 'time of the month' and the flare ups are getting less severe over time - I'm hoping they will eventually disappear - but I'd rather put up with some spots than feel like I did before treatment started! Dr Chandy refers to acne as a possible side effect on b12d.org - but suggests it's likely to be temporary. I don't think you'll be able to avoid it (if it's a side effect that happens to you - it doesn't happen to everyone) it's likely just a stage to work through as part of getting well. Best wishes for getting well :)

Reply

Thanks for that! Like, you - I would rather have spots than feel like I did - time will tell! I am in my 60's so the whole menstrual thing is far behind me - so I am sort of hoping that the whole hormonal link just won't be there! I will let you know!

Reply

:)

Reply

Hi jacjc... I'm also 63 and diagnosed a year ago and si every other day for the first 8 months.. I'm now on one a week... I suffered terrible acne for for the first six months... It's totally cleared up now... Don't dispair it will go... Help it by keeping your skin extra clean.. All the best for the future ☺

Reply

Hi Frances ... It hasn’t flared up yet .. and I hope it doesn’t... but if it does I will hang on to your words! Thanks!🙃

Reply

You may also like...